Reactions 1704, p160 - 2 Jun 2018
Photoallergy: case report
A 60-year-old woman developed photoallergy during
treatment with fenofibrate [Catalip 267 micronizado].
The woman, who had hypertriglyceridaemia, started
receiving treatment with fenofibrate 267mg daily capsules
[route not stated]. She presented with an eczematous eruption
on the face, forearms, back of the hands and V-area of the neck
with itching and burning, consistent with photosensitivity. The
skin eruptions appeared after two weeks of starting
fenofibrate. She denied previous use of ketoprofen containing
topical product. Photoallergy to fenofibrate was considered.
The woman’s fenofibrate was stopped. She was treated with
ebastine, prednisolone, betamethasone dipropionate and
hydrocortisone, which resulted in complete regression of the
rash. After three months, photo-patch and patch tests were
carried out. A photo-patch test demonstrated photo-allergy to
Author comment: "Fenofibrate is one of the most
frequently prescribed drugs for the treatment of
hyperlipidaemia. Although cutaneous adverse reactions
attributed to the drug occur in ∼2% of patients,
photosensitivity is assumed to be rare."
Rato M, et al. Fenofibrate photoallergy - relevance of patch and photopatch testing.
Contact Dermatitis 78: 413-414, No. 6, Jun 2018. Available from: URL: http://
doi.org/10.1111/cod.12953 - Portugal
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved